Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 16, 2001, 6:29 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 16, 2001, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 162235 FFWBGM PAC015-170130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 629 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS EXTENDED A * FLASH FLOOD WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 930 PM EDT. * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED BANDS OF HEAVY SHOWERS AND THUNDERSTORMS STILL AFFECTING MUCH OF BRADFORD COUNTY. SPOTTER REPORTS HAVE INDICATED THAT BETWEEN TWO /2.00/ AND FIVE INCHES /5.00/ OF RAIN HAS AFFECTED THE COUNTY SINCE THIS AFTERNOON. EMERGENCY MANAGEMENT PERSONNEL REPORTED THAT SEVERAL ROADS HAVE BEEN WASHED OUT AND CLOSED...INCLUDING ROUTE 14 NEAR TROY AND ROUTE 187 NEAR WYSOX. ADDITIONAL HEAVY RAINS EARLY THIS EVENING WILL ONLY AGGRAVATE EXISTING FLOOD PROBLEMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOUL$D BE ABANDONED. MOVE TO HIGHER GROUND. $$ MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 5:25 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 16, 5:25 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
525 PM EDT SAT JUN 16 2001
HAVE UPDATED THE ZONES TO INCLUDE THE MENTION OF HEAVY RAIN. HAVE
ALSO ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE FA EXCEPT THE WESTERN
MOST ZONES AND N ONEIDA COUNTY. IN THESE AREAS THE HEAVIEST RAINS
HAVE ALREADY SHIFTED EAST OR ARE EXPECTED TO REMAIN SOUTH. SPOTTERS
HAVE REPORTED RAINFALL RATES OF 1 TO 3 INCHES AN HOUR IN SOME
PLACES. THE RUC MODEL INDICATES THE CONVECTION WILL BE SLOW TO MOVE
EAST.
.BGM...FLASH FLOOD WATCH THIS EVENING NYZ017-024-025-055-PAZ038
FLASH FLOOD WATCH UNTIL MIDNIGHT NYZ018-036-037-044-045-056
PAZ039-043-044-047
FLASH FLOOD WATCH TONIGHT NY046-057-062-PAZ040-048
SMFThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:45 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.